You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Analytic Sets as Branched Coverings
Transactions of the American Mathematical Society
Vol. 166 (Apr., 1972), pp. 241-259
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/1996045
Page Count: 19
You can always find the topics here!Topics: Analytics, Coordinate systems, Tangents, Homeomorphism, Hypersurfaces, Projective geometry, Loci, Mathematical manifolds, Integers
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In this paper we study the relation between the tangent structure of an analytic set $V$ at a point $p$ and the local representation of $V$ as a branched covering. A prototype for our type of result is the fact that one obtains a covering of minimal degree by projecting transverse to the Zariski tangent cone $C_3(V, p)$. We show, for instance, that one obtains the smallest possible branch locus for a branched covering if one projects transverse to the cone $C_4(V, p)$. This and similar results show that points where the various tangent cones $C_i(V, p), i = 4, 5, 6$, have minimal dimension give rise to the simplest branched coverings. This observation leads to the idea of "Puiseux series normalization", generalizing the situation in one dimension. These Puiseux series allow us to strengthen some results of Hironaka and Whitney on the local structure of certain types of singularities.
Transactions of the American Mathematical Society © 1972 American Mathematical Society